MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0576-01U
Medical Device Problem Codes Inappropriate Waveform (2536); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by direct call from the customer to the emergency support program, that during use of sensation plus 50cc balloon catheter a fiber optic sensor failure alarm occurred on cardiosave display with loss of the fiber optic signal and no a/p waveform displayed.The clinician confirmed there were no visible kinks in the fo cable and reinserted the cable correctly (red arrow to red arrow), but the alarm recurred.The patient had recently arrived from the or following iabp placement.The user was instructed to transition from fo monitoring to a transduced pressure source and to coil, label, and remove the fo cable from use.Ifu recommendations regarding pressure bag positioning and maintenance of inner lumen patency were also reviewed.No harm to the patient reported.
 
Additional Manufacturer Narrative
Contact person name: (b)(6).  iab sensor failure: malfunction or signal loss from the fiber optic pressure sensor in an intra-aortic balloon catheter, critical for accurate pressure waveform and pump timing.  a sensor failure can occur due to one or more of the following probable causes: optical sensor kink.Break in sensor.Connector issue.  difficult or unable to monitor arterial pressure is a condition in which the intra-aortic balloon pump (iabp) cannot obtain a reliable arterial pressure waveform due to issues such as sensor failure (fiber-optic iab calibration failure or disconnection and/or fiber optic break), catheter lumen obstruction (e.G., clot, kink, or lumen damage), setup or equipment problems (e.G., improper zeroing, air bubbles, damping, loose connections), or patient-related factors, like low pulse pressure or arrhythmias.In these situations, the arterial signal becomes inaccurate or unusable for safe iabp operation.  the difficult or unable to monitor arterial pressure can occur due to one or more of the following factors: blood clot (thrombus) formation within the inner lumen.A break in the inner lumen.A kink in the inner lumen.Fiber-optic iab calibration failure or disconnection.Fiber optic cable break.Fiber optic cable kink.Transducer not zeroed or vented properly.Over-damped or flat arterial pressure waveform due to bubbles or excessive tubing compliance.Loose or incorrect pressure cable connections.Patient condition (low pulse pressure, arrhythmias).Off-label use.  these conditions may promote a slow, dampened arterial pressure, leading to an inability to monitor the arterial pressure.Once any of the factors above take place, the user will no longer be able to transmit accurate arterial pressure waveforms.  this issue continues to be monitored within the manufacturer's quality system.

Brand Name
Sensation Plus 8Fr. 50cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50894947
Report Number2248146-2026-0001569
Device Sequence Number17618151
Product Code DSP
UDI-Device Identifier10607567109633
UDI-Public(01)10607567109633(10)3000518873(17)281212(11)251212
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0576-01U
Device Catalogue Number0684-00-0576-01U
Device Lot Number3000518873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight165 LB